Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 168, NWS Nashville, TN

July 3, 2005Grundy County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 3, 2005, 2:23 PM CDT for Grundy County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2005, 2:23 PM CDT (19:23 UTC)
Expired
Jul 3, 2005, 3:15 PM CDT
In force
52 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Grundy County, TN

The radar

The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
455 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:00 AM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, Jul 3, 9:00 AM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
900 AM CDT SUN JUL 3 2005

.DISCUSSION...
SURFACE ANALYSIS/SOUNDING SHOWS VERY LITTLE HAS CHANGED FROM
YESTERDAY. DEWPOINT GRADIENT FROM NW TO SE WITH HIER DEWPOINTS SE.
SOUNDING AT BNA STILL FAIRLY UNSTABLE...WITH KI OF 35...SHOWALTER
0...LI -3...TT 47...AND CAPE 1434. MAY BE A ROGUE TSTM OR 2 W OF
PLATEAU AGAIN TODAY. MAY HAVE TO UP POPS PLATEAU TO BE MORE IN LINE
WITH MRX.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Jul 3, 5:30 AM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN JUL 3 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-041030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN JUL 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST EVERY DAY
FROM MONDAY THROUGH SATURDAY, THE PROBABILITY OF WIDESPREAD HAZARDOUS
WEATHER IS LOW.

ROSE

In the hours before

Special weather statement, Jul 3, 12:53 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1253 PM CDT SUN JUL 3 2005

TNZ065-080-031830-
VAN BUREN-WHITE-
1253 PM CDT SUN JUL 3 2005

HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS WILL CONTINUE
TO FALL OVER NORTHERN VAN BUREN COUNTY...AND SOUTHERN WHITE COUNTY
UNTIL ABOUT 130 PM CDT. RAINFALL AMOUNTS COULD TOTAL 2 INCHES ACROSS
CANE CREEK BASIN AND MILLSTONE BRANCH IN NORTHERN VAN BUREN COUNTY.
THIS MUCH RAINFALL IN A SHORT PERIOD OF TIME MAY CAUSE CREEKS AND
STREAMS TO RISE QUICKLY.

BOYD
Special weather statement, Jul 3, 1:01 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
101 PM CDT SUN JUL 3 2005

TNZ065-066-080-031830-
CUMBERLAND-VAN BUREN-WHITE-
101 PM CDT SUN JUL 3 2005

A CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS
GUSTS TO 40 MPH AND PEA SIZE HAIL WILL CONTINUE ACROSS VAN BUREN
COUNTY FROM SPENCER...BONE CAVE AREA INTO THE NORTHEAST PART
OF THE COUNTY AROUND THE BLEDSOE STATE FOREST. IN ADDITION...
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY THE
STORMS AS THE MOVE SLOWLY TOWARD THE NORTHEAST. MOVE INDOORS
WHEN STORMS APPROACH.

BOYD
01
Special weather statement, Jul 3, 1:16 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
116 PM CDT SUN JUL 3 2005

TNZ065-066-078-080-031845-
CUMBERLAND-VAN BUREN-WARREN-WHITE-
116 PM CDT SUN JUL 3 2005

A SLOW MOVING THUNDERSTORM WILL CONTINUE TO MOVE EAST ACROSS NORTHERN
WARREN COUNTY THROUGH 145 PM CDT. THIS STORM PRODUCED PEA SIZED
HAIL...4 MILES NORTHWEST OF MCMINNVILLE AROUND 1 PM CDT. THE STORM
WILL MOVE INTO THE CAMPAIGN AND ROCK ISLAND AREAS AROUND 130 PM CDT.

BOYD
01
Local storm report, Jul 3, 1:31 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
131 PM CDT SUN JUL 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             2 NE SPENCER            35.76N 85.43W
07/03/2005  1.50 INCH        VAN BUREN          TN   TRAINED SPOTTER

&&

BBOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 12:22 PM CDTSevere Thunderstorm WarningOHXVan Buren, White38 min
Jul 3, 12:43 PM CDTSevere Thunderstorm WarningOHXVan Buren, White17 min
Jul 3, 1:10 PM CDTFlash Flood WarningOHXVan Buren65 min
Jul 3, 1:28 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren47 min
Jul 3, 1:39 PM CDTSevere Thunderstorm WarningOHXCoffee, Warren51 min
Jul 3, 2:01 PM CDTSevere Thunderstorm WarningOHXCoffee44 min
Jul 3, 2:13 PM CDTSevere Thunderstorm WarningOHXWarren32 min
Jul 3, 2:32 PM CDTSevere Thunderstorm WarningOHXCoffee28 min
Jul 3, 3:14 PM CDTSevere Thunderstorm WarningOHXGrundy46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.